It is currently Thu Aug 17, 2017 3:37 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
 Post subject: Need help with taper
PostPosted: Thu Oct 03, 2013 5:27 am 
Offline
Average Poster
Average Poster

Joined: Sun Sep 29, 2013 9:13 am
Posts: 17
Hi all, I am in need of a little advice/assistance on tapering. I am currently on subutex bc I'm pregnant. I know the risks of tapering/quitting, but I made my choice so please no criticism.

I was only on about 1-2mg to begin with. I have currently gone from .5 to .25-.33 depending on how I feel.

I suppose my questions are, am I still supposed to feel wd? I am not sleeping well, really tired and have a bad back ache. Second, since subutex is a pill ( not sure if it comes in film) how the heck am I supposed to keep lowering the dose when I can hardly cut the thing as it is. And lastly, what is my next step? I've been on this dose since Tuesday, but as I said I'm feeling icky. I try to split my dose into 2-3 slivers to take throughout the day. Is that right to do? When can I just stop? I feel like I'm prolonging feeling crappy.

Thanks for the help!!

J


Top
 Profile  
 
 Post subject: Re: Need help with taper
PostPosted: Thu Oct 03, 2013 7:49 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Hey Mommaj,

Check out the liquid taper method. There is a thread about it here on this forum, that is your best bet for tapering with the pills. I don't think the subutex comes in strips, that's a gimmick thought up by RB to prolong their patent.

If you are still feeling wd with the .33mg dose, you need to hang out there until you start to feel good. You will know when it's time to drop your dose again when you don't feel any wd throughout the day and you start to sleep a little better at night. It might even be helpful to you to split your dose and take half twice a day. That usually helps to hold you better at night.

I completely understand why you want to get off the subs for your baby. But just remember, they are not hurting your child. The worst thing you could do at this point is push yourself too hard and cause stress for them. Take it slow, you have plenty of time. I would suggest you putting AT LEAST a week in between each dosage reduction. Really, I would say at least 2 weeks, but I don't think you will go for that so 1 week bare minimum. The only way to do it comfortably is to allow your body time to adjust to the new dose before you continue to reduce.

If you can't find the liquid taper thread let me know and I will post it here for you.

Q

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
 Post subject: Re: Need help with taper
PostPosted: Thu Oct 03, 2013 8:43 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jul 27, 2013 10:28 am
Posts: 666
Hi Mommaj,

That liquid method of tapering that Q suggests is excellent and works great according to those that have used it. I never tried it myself, but many have and their results have been excellent! The thread of Girl on a Mission is in this same section and she used that method and is now off the sub. She tapered all the way down to 0.05mg before stopping. That is really low and gave her minimal symptoms.

I just wanted to give you another way to get the small dose you need using those pills. I have one friend that crushes her pills and gets the dose she needs. She gets a white or very dark colored sheet of paper so it shows up easily, and uses the back of a spoon or similar object to crush the piece of pill she uses into a very fine powder.

She then separates the little piles into equal amounts. For example if you get a piece of pill that is 1mg and crush it completely into powder and separate it into 4 equal piles, each pile would be .25mg. You can get any dose you need doing it this way! My friend has it down to a science!

She keep the powder on the sheet of paper until she needs her dose, and sometimes puts it in a little piece of aluminum foil for safe keeping. but makes sure to mark what amount it is because it's very easy to forget how much is in each pile.

Just giving you another way to go with it, but maybe the liquid method is easier I don't know? Maybe try it both ways and see what works best for you? Just an suggestion and good luck Mommaj to you and baby!

Karen xoxo


Top
 Profile  
 
Our Sponsors
 Post subject: Re: Need help with taper
PostPosted: Thu Oct 03, 2013 9:00 am 
Offline
Average Poster
Average Poster

Joined: Sun Sep 29, 2013 9:13 am
Posts: 17
Thanks for the response Q!!

It's just that I am literally obsessing about this day and night. I know there are risks involved but I can't stand the fact that I let this happen. I also am a bit torn about the idea of feeling some what crappy for months rather than a really bad for a couple days. I don't think either one is good for me or the baby.

I will def check out the liquid taper method, if I can't find it ill let you know. I have an ultrasound appt today so maybe that will give me a little piece of mind.

Thank you again!!

J


Top
 Profile  
 
 Post subject: Re: Need help with taper
PostPosted: Thu Oct 03, 2013 9:02 am 
Offline
Average Poster
Average Poster

Joined: Sun Sep 29, 2013 9:13 am
Posts: 17
Thanks Karen! I never thought about crushing a 1mg piece and putting it into 4 piles. That does sound A LOT easier than what I'm trying to do!!

You all have been wonderful!!

Thank you!!!


Top
 Profile  
 
 Post subject: Re: Need help with taper
PostPosted: Fri Oct 04, 2013 4:19 am 
Offline
Average Poster
Average Poster

Joined: Sun Sep 29, 2013 9:13 am
Posts: 17
So this is night #3 of me being up at 2am and not able to fall back asleep. I have a 12 month old daughter and I work so this seriously sucks!!

I've been taking .33 since Tuesday. Not too many effects except back pain and insomnia. I think the lack of sleep is due to my back and my crazy mind worrying about everything.

I see my sub doc on Monday, I plan on standing up for myself and telling her that I'm coming off these things with or without her help. So it's up to her to help me.

Then if I'm feeling right, I'm making the jump next week. I've got a plan to help me through the first 5-7 days which I figure would be the roughest. I can't handle the stress of this anymore!

I did have a sonogram yesterday, I'm only 5.5 weeks along. Could hardly see the little nugget. But everything looked ok.

Sorry for just rambling, been up for a while just thinking and needed to get some stuff off my chest!

J


Top
 Profile  
 
 Post subject: Re: Need help with taper
PostPosted: Fri Oct 04, 2013 7:45 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jul 27, 2013 10:28 am
Posts: 666
Hey MommaJ,

That's partly what the forum is for....to let go with a good rant or ramble if you need to do so! Nothing at all wrong with that and it is to be expected at times so let it go whenever necessary.

Wow 5 1/2 weeks would be a little nugget! :D Glad everything is ok.

Your down very low right now and really doing good actually. I know the lack of sleep totally sucks, but once you get the subs finished and can relax a bit I bet the sleep will get lots better for you. Hang in there and keep doing what your doing. Give that dose another day or two and maybe then your system will settle down and some sleep will happen.

Hopefully the sub doctor will be helpful, if not you know what to do and will be ok.

Hang in there and try to relax if you can. Deep breaths really help at times like this. Here if you need us!

Hugs,
Karen xoxo


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group